Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 378, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 29, 2006, 4:19 PM EDT for Emanuel County, Georgia. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2006, 4:19 PM EDT (20:19 UTC)
- Expired
- Jul 29, 2006, 4:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:20 PM EDT | TSTM WND DMG | 6 Ne Modoc, GA | ONE TREE DOWN NEAR OAKDALE ROAD. |
| Jul 29, 4:40 PM EDT | TSTM WND DMG | Twin City, GA | POWER KNOCKED OUT TO A PORTION OF TWIN CITY AFTER A TREE FELL ACROSS A ROAD...TAKING POWERLINES WITH IT AS IT FELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2219 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 292019 SVRFFC GAC107-292045- /O.NEW.KFFC.SV.W.0378.060729T2019Z-060729T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 PM EDT SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EMANUEL COUNTY IN EAST CENTRAL GEORGIA * UNTIL 445 PM EDT * AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR MODOC... MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWAINSBORO AND LEXSY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3280 8233 3266 8248 3241 8226 3263 8206 $$
2 follow-up statements
000 WWUS52 KFFC 292031 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 PM EDT SAT JUL 29 2006 GAC107-292045- /O.CON.KFFC.SV.W.0378.000000T0000Z-060729T2045Z/ EMANUEL GA- 430 PM EDT SAT JUL 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR EMANUEL COUNTY... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MODOC...AND MOVING SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MODOC AND SWAINSBORO. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3280 8233 3266 8248 3241 8226 3263 8206 $$
000 WWUS52 KFFC 292044 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 PM EDT SAT JUL 29 2006 GAC107-292050- /O.EXP.KFFC.SV.W.0378.000000T0000Z-060729T2045Z/ EMANUEL GA- 443 PM EDT SAT JUL 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EMANUEL COUNTY WILL BE ALLOWED TO EXPIRE AT 445 PM EDT... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM HAS WEAKENED BELOW SEVERE LIMITS...AND THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 445 PM EDT. THE WEAKENING STORM WAS LOCATED NEAR MODOC AND SWAINSBORO...AND MOVING SOUTHEAST AT 10 MPH. THIS STORM IS STILL CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AS THE STORM MOVES ACROSS CENTRAL EMANUEL COUNTY. REMEMBER...IF YOU HAVE SEEN WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3280 8233 3266 8248 3241 8226 3263 8206 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:53 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 29, 2:53 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 PM EDT SAT JUL 29 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) UPPER TROUGH SINKS SOUTHEAST ACROSS THE STATE TONIGHT ALONG WITH AN ASSOCIATED WEAK SHORTWAVE. THIS PUSHES BETTER MOISTURE SOUTH. STRONGER CONVECTION ALREADY DEVELOPING ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA THIS AFTERNOON WHERE LESS CLOUD COVER HAS ALLOWED TEMPERATURES TO CLIMB INTO THE UPPER 80S TO LOW 90S. HIGHER POPS EXPECTED ACROSS THE SOUTH OVERNIGHT ALSO AS THE PASSING SHORTWAVE WORKS THROUGH THAT REGION. SUNDAY THROUGH MONDAY NIGHT THE UPPER THROUGH AXIS REMAINS EAST OF THE FORECAST AREA AS A LARGE UPPER RIDGE SHIFTS EAST OVER THE REGION. ENOUGH MOISTURE REMAINS ACROSS THE STATE FOR WIDELY SCATTERED TO SCATTERED...MAINLY DIURNAL...THUNDERSTORMS TO CONTINUE THROUGH THE SHORT TERM FORECAST PERIOD. COVERAGE SHOULD BE BETTER ACROSS THE SOUTH WHERE SLIGHTLY BETTER MOISTURE REMAINS. .LONG TERM...(TUESDAY THROUGH SATURDAY) WIDELY SCATTERED TO SCATTERED DIURNAL CONVECTION WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK WITH VERY WARM TEMPERATURES AS THE UPPER RIDGE SHIFTS EAST OVER THE SOUTHEASTERN U.S. RAIN CHANCES LOOK A LITTLE BETTER AROUND THE END OF THE WEEK AS THE UPPER RIDGE AXIS SHIFTS SLIGHTLY EAST OF THE STATE AND A WEAK FRONTAL BOUNDARY SINKS INTO THE SOUTHERN APPALACHIANS. OVER THE WEEKEND...THE UPPER RIDGE BEGINS BUILDING BACK WESTWARD BUT MOISTURE SHOULD REMAIN SUFFICIENT FOR AT LEAST CHANCE OR SLIGHT CHANCE POPS. TEMPERATURES REMAIN QUITE WARM THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 73 88 73 92 / 50 30 20 20 ATHENS 71 90 71 94 / 50 20 10 10 GAINESVILLE 71 89 72 91 / 50 20 10 20 ROME 71 90 71 94 / 40 20 20 20 COLUMBUS 75 90 74 92 / 60 50 30 30 MACON 73 90 73 94 / 60 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jul 29, 12:00 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EDT SAT JUL 29 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1200 PM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS MUCH OF CENTRAL AND EAST GEORGIA THIS AFTERNOON AND THIS EVENING...MAINLY SOUTH OF INTERSTATE 85. SCATTERED THUNDERSTORMS EXPECTED ACROSS ALL OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... AN UPPER LEVEL DISTURBANCE LOCATED OVER TENNESSEE AND LOWER MISSISSIPPI VALLEYS THIS MORNING WILL MOVE EAST THROUGH TONIGHT. .PRIMARY HAZARDS... THUNDERSTORMS COULD PRODUCE DAMAGING WINDS...SMALL HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL... ESPECIALLY ACROSS CENTRAL AND EAST GEORGIA. .DISCUSSION... SCATTERED SHOWERS AND THICK CLOUDS BLANKETED NORTHWEST GEORGIA THIS MORNING AND WILL CONTINUE INTO THE EARLY AFTERNOON. TO THE EAST OF THESE CLOUDS...GENERALLY ALONG I-85...SKIES ARE CLEAR. WITH AFTERNOON TEMPERATURES RISING INTO THE LOWER TO MID 90S IN THIS CLEAR AREA...INSTABILITY WILL BECOME MARGINALLY HIGH. CAPE VALUES WILL REACH 1500 TO 2000 WITH LIFTED INDEX VALUES OF -2 TO -4. VERTICAL WIND SHEAR WILL BE EXTREMELY WEAK WHICH WILL LIMIT SEVERE POTENTIAL. FREEZING LEVELS ARE HIGH...WHICH WILL LIMIT HAIL CHANCES. THEREFORE...ISOLATED STORMS MAY PRODUCE DAMAGING WINDS... SMALL HAIL AND LOCALLY TORRENTIAL RAINFALL. ACROSS AREAS NORTH OF I-85...WIDESPREAD CLOUDS AND PRECIPITATION WILL HOLD TEMPERATURES DOWN SOME...LIMITING INSTABILITY. THUNDERSTORMS WILL DIMINISH IN INTENSITY BY LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. THE MOST LIKELY DAYS FOR THUNDERSTORMS WILL BE ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED HOWEVER ANY REPORTS OF SEVERE WEATHER SHOULD BE SENT PROMPTLY TO YOUR COORDINATING AGENCY AND THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 29, 2:37 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 237 PM EDT SAT JUL 29 2006 GAZ073-074-291900- 237 PM EDT SAT JUL 29 2006 ...SIGNIFICANT WEATHER ALERT FOR VERY GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING IN BALDWIN AND WASHINGTON COUNTIES UNTIL 300 PM EDT... AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST EAST OF SCOTTSBORO OR JUST WEST OF DEEPSTEP...AND MOVING EAST...SOUTHEAST AT 10 MPH. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS EXTREME EASTERN BALDWIN AND WEST CENTRAL WASHINGTON COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DEEPSTEP... WARTHEN AND SANDERSVILLE.
Special weather statement, Jul 29, 2:45 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT SAT JUL 29 2006 GAZ047-049-291915- 245 PM EDT SAT JUL 29 2006 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING IN MORGAN AND WALTON COUNTIES UNTIL 315 PM EDT... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GOOD HOPE...AND MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS EXTREME EASTERN WALTON COUNTY...AND NORTH AND CENTRAL MORGAN COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GOOD HOPE... RUTLEDGE...HARD LABOR CREEK STATE PARK...BOSTWICK AND APALACHEE.
Special weather statement, Jul 29, 2:56 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT SAT JUL 29 2006 GAZ081-094-291930- 256 PM EDT SAT JUL 29 2006 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING FOR PEACH AND CRAWFORD COUNTIES UNTIL 330 PM EDT... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTHEAST OF HORNS OR JUST NORTHWEST OF FORT VALLEY...AND MOVING SOUTHEAST AT 15 MPH. FORT VALLEY IS IN THE PATH OF THIS STORM. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS EXTREME EASTERN CRAWFORD COUNTY AND INTO WEST CENTRAL PEACH COUNTY THROUGH 330 PM EDT. RAINFALL AMOUNTS BETWEEN 1/2 AND 1 INCH IS ALSO POSSIBLE OVER THE NEXT HOUR ACROSS PORTIONS OF PEACH AND CRAWFORD COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Jul 29, 3:26 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 326 PM EDT SAT JUL 29 2006 GAZ076-292000- 326 PM EDT SAT JUL 29 2006 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING IN JEFFERSON COUNTY UNTIL 400 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WADLEY...AND MOVING EAST...SOUTHEAST AT 5 TO 10 MPH. WADLEY IS IN THE PATH OF THIS STORM. WIND GUSTS OF 45 MPH...BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS SOUTH JEFFERSON COUNTY THROUGH 400 PM EDT.
Special weather statement, Jul 29, 3:30 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT SAT JUL 29 2006 GAZ107-292000- 330 PM EDT SAT JUL 29 2006 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING IN PULASKI COUNTY UNTIL 400 PM EDT... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BROWNDALE...AND MOVING EAST...SOUTHEAST AT 10 MPH. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS NORTH CENTRAL PULASKI COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BROWNDALE...HAWKINSVILLE AND MOBLEY CROSSING.
Special weather statement, Jul 29, 4:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT SAT JUL 29 2006 GAZ086-292045- 415 PM EDT SAT JUL 29 2006 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING IN EMANUEL COUNTY UNTIL 445 PM EDT... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLUNDALE...AND MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS CENTRAL EMANUEL COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SUMMERTOWN...MODOC...SWAINSBORO AND CANOOCHEE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:02 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.